can any one help me asking a tricky question

hi everyone, I am a full time husband & carer for my gorgeous wife, she has been struggling very hard to cope with anxiety & depression for the last 12 years since losing her sight after a brain tumour, she has not been able to see our lovely daughter get married , to see our beautiful grandchildren growing up so it"s no wonder she feels so low at times, but the question I need help with is shehas been on mirtazapine for 3mnths now and she has put on about 10 lbs in weight, she definitely isn"t eating more but they do help her sleep, do I ask for her medication to be looked at again or do I just say leave things as they are, I absolutely love her to bits but I know she loves to look after her figure ( like all women ) but do I say you are putting a little weight on or just accept this is one of the drawbacks of mirtazapine? all of your answers would be very helpful. thank you all.xxx

8 Replies

oldestnewest
  • Hi newton

    I don't no about these meds , but as a woman I wouldn't want hubby to say you are putting weight on , I do think that is not a good idea , us ladies or I wouldn't want to hear that

    If she is not eating any more it must be one of the side effects from the meds

    Has she mentioned she feels bigger & is she un happy herself about it

    If so then you could take her to see the GP& talk about it with them , as there would be other meds that don't have these side effects

    You are a wonderful husband & its a joy to read how devoted you are to your wife & I no you love your wife for who she is , that shines through , so if she is OK & the meds are working , I would leave it for now

    So my answer is , if your wife isn't complaining leave it

    My love to you both

    Love

    whywhy

    xxx

  • thanks whywhy, lovely answer, got it in one, just thought I was letting her down , going to give her a great big cuddle from the both of us, and try not to be so sensitive in the future, all our love. xxxxxx

  • newton

    You could never let her down , with all the love you have for her , how could that possibly be

    Just see how it goes , if she puts even more on through the meds then may be a word with GP then

    That is the only trouble with meds , there are always side effects , I take some for other things & I am sure they stop me loosing weight as for what I eat , I should be a lot smaller

    I hope you have given her that great big cuddle & a big hello from me

    I no you have had so much pain & upset , but you are both blessed with the love you have for each other

    Love

    whywhy

    xxx

  • thank you whywhy

  • hello newton

    I am in the reverse position to your good self. My wife is my carer and since I have been ill we have become even closer.

    I have no knowledge of the particular medication you mention but I would assume that your wife's weight gain is a side effect of it,

    If I was you,and weight gain is the only adverse effect,I would leave things as they are and not mention it.

    You have each others love and that is wonderful to hear.

    All the very best

  • hi oldvic, thank you for your lovely comments, I think you & whywhy are right , just leave things the way they are. xx

  • Hi newton,

    As a user of a variety of Meds for depression and anxiety over the last 20 years, and also have family experience of other phsyc meds too, unfortunately weight gain appears to be one of the side effects of these pills, I myself have gained about 4 stone since using them especially in these latter years, and yet do not overeat etc. I'm afraid its a case of cuddly and happier or distraught and thin...! I know from my own experience the choice I have to make.

    Hope this helps, and kind wishes sent your wife.

  • thank you louisbear, thank you for your kind reply, i want my wife to be happy in herself, so if the meds are helping her achieve this i am so happy for her, so i have told her sod the little extra weight i will always love her whatever happens, lovexx

You may also like...